Alert archive / Indiana / Snow Advisories in 2006

Snow Advisory 2, NWS Indianapolis, IN

February 11, 200612 counties in Indiana

NWS Indianapolis, IN issued this snow advisory at Feb 11, 2006, 1:40 PM EST for 12 counties in Indiana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2006, 1:40 PM EST (18:40 UTC)
Expired
Feb 11, 2006, 6:31 PM EST
In force
5 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Delaware County, IN, Hancock County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 111840
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 PM EST SAT FEB 11 2006

...SNOW ADVISORY UNTIL 7 PM EST..

A NARROW BAND OF MODERATE SNOW FROM MUNCIE TO NASHVILLE WILL
CONTINUE TO SETTLE SOUTH ACROSS EAST CENTRAL AND SOUTHEASTERN
INDIANA THIS AFTERNOON. MOST LOCALES WILL SEE 2 INCHES OR LESS OF
ACCUMULATION...ALTHOUGH ISOLATED AREAS WILL SEE 3 TO 5 INCHES BY
LATE AFTERNOON.

INZ041-042-048-049-055>057-063>065-071-072-120000-
/O.NEW.KIND.SN.Y.0002.060211T1840Z-060212T0000Z/
DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-BROWN-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE...COLUMBUS...
SEYMOUR
140 PM EST SAT FEB 11 2006

...SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

ISOLATED AREAS OF HEAVY SNOW WILL PRODUCE 3 TO 5 INCHES OF SNOW BY
LATE THIS AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KOCH
1 follow-up statement
000 
WWUS43 KIND 112331
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EST SAT FEB 11 2006


.SNOW SHOWERS PRODUCING LOCALLY HEAVY AMOUNTS OF SNOW HAVE ENDED
ACROSS THE ADVISORY AREA. SCATTERED SNOW SHOWERS LATER TONIGHT MAY
ADD AN ADDITIONAL ACCUMULATION OF AROUND ONE INCH IN SPOTS.

INZ041-042-048-049-055>057-063>065-071-072-120045-
/O.CAN.KIND.SN.Y.0002.000000T0000Z-060212T0000Z/
DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-BROWN-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE...COLUMBUS...
SEYMOUR
631 PM EST SAT FEB 11 2006

...SNOW ADVISORY IS CANCELLED...

ACCUMULATING SNOW HAS ENDED ACROSS THE ADVISORY AREA FOR THE TIME.
HOWEVER, ADDITIONAL SNOW SHOWERS WILL BE POSSIBLE LATER TONIGHT.
ANY ADDITIONAL ACCUMULATION SHOULD REMAIN AROUND ONE INCH.

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE
SNOW ADVISORY. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this snow advisory went out at Feb 11, 3:00 AM EST, 10 hours 40 minutes earlier.

Area forecast discussion, Feb 11, 3:00 AM EST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 AM EST SAT FEB 11 2006

.DISCUSSION...SHORT TERM FOCUS WILL BE ON CHANCE OF PRECIP AND TEMPS
TODAY.

LARGE H5 LOW SHOWING UP VERY WELL ON WV IMAGRY THIS MORNING.
NAM/GFS ARE IN GOOD AGREEMENT WITH TIMING AND STRENGTH OF SAID UPPER
FEATURE SO WILL USE A BLEND.

H5 LOW CONTINUES TO DROP SOUTH INTO THE IND CWA TODAY.  BY 18Z
CENTER OF THE LOW IS OVER THE STATE.  AS THE LOW AND SHWV ENERGY
PASS OVER THE STATE...ANY CLEARING OF THE CLOUDS THAT HAS OCCURED
THIS MORNING WILL FILL IN.  ALSO WOULD EXPECT TO SEE AN INCREASE IN
SNOW SHOWER ACTIVITY LATER THIS EVENING.  SNOW AMOUNTS WILL BE VERY
LIGHT AND UNDER ONE HALF INCH IN ANY AREA THAT SEES SNOW TODAY.
WITH CLOUD COVER AND SOME COLD ADVECTION HAVE CUT BACK ON MET/MAV
TEMPS BUT NOT AS COLD AS FWC.

LOW AND SHWVS FINALLY EAST OF THE STATE LATE TONIGHT SO WILL
DISCONTINUE MENTION OF PRECIP.  ON SUNDAY NIGHT SECONDARY TROF/SHWV
MOVES ACROSS THE STATE AND WILL KEEP LINGERING FLURRIES ROUGHLY NE
OF A LINE FROM LAF TO GEZ.

IN THE EXTENDED...MONDAY THROUGH FRIDAY...MED RANGE MODELS ARE IN
SOME AGREEMENT WITH LARGE SCALE FEATURES.  STRONG RIDGING OVER THE
PACNW BREAKS DOWN EARLY IN THE WEEK.  THIS WILL TRANSITION UPPER
FLOW FM NW TO MORE ZONAL BY TUES AS A TROF PUSHES ITS WAY ONSHORE
FROM THE PAC OCEAN.  THE EFFECTS FROM THIS TROF WONT BE FELT IN
INDIANA UNTIL THURS/FRIDAY.  SHWV ENERGY FROM THIS TROF IS ABSORBED
INTO A CLOSED H5 LOW OVER SCNT CANADA.  RESULTANT SFC LOW FROM THIS
IS A 993 LOW THAT WILL BRING A COLD FRONT THROUGH THE STATE SOMETIME
THURS NITE INTO FRIDAY.  AHEAD OF THIS FRONT STRONG WARM ADVECTION
TAKES PLACE AND WILL BRING RAIN TO THE CWA THURS.  AFTER FROPA COLD
AIR DIVES IN TO BRING ANOTHER SHOT OF WINTER NEXT WEEKEND.  GOING
TREND HAS BEEN TO UNDERCUT MEX MOS IN THE EXTENDED WHICH HAS WORKED
WELL SO FAR AND WILL CONTINUE TO DO SO.  NOT SURE I BUY THE 10
DEGREE UPWARD SWING IN TEMPS FROM THE 00Z MEX ON WED SO WILL NOT
MAKE ANY MAJOR CHANGES IN THE GRIDS THEN.
&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SALLY
Hazardous weather outlook, Feb 11, 5:07 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 AM EST SAT FEB 11 2006

INZ021-028>031-035>049-051>057-060>065-067>072-121015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
507 AM EST SAT FEB 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SNOW SHOWERS CAN BE EXPECTED ACROSS CENTRAL AND SOUTHERN
INDIANA. LITTLE ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

SALLY

Nearby

Snow Advisories in Indiana, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.